Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 11, NWS Austin/San Antonio, TX

November 14, 200633 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Nov 14, 2006, 3:58 PM CST for 33 counties in Texas. It took effect at Nov 15, 2006, 8:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 3:58 PM CST (21:58 UTC)
In effect from
Nov 15, 2006, 8:00 AM CST
Expired
Nov 15, 2006, 5:00 PM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 142158
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FOR WEDNESDAY FROM 8 AM TO 5 PM CST...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AFTER 
MIDNIGHT TONIGHT THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. 
AS HIGH PRESSURE QUICKLY BUILDS OVER THE AREA IN WAKE OF THE
COLD FRONT...STRONG NORTH AND NORTHWEST WINDS ARE EXPECTED OVER
SOUTH CENTRAL TEXAS WEDNESDAY.

TXZ171>173-183>194-202>209-217>225-228-150900-
/O.NEW.KEWX.WI.Y.0011.061115T1400Z-061115T2300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
358 PM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST
WEDNESDAY. 

NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS NEAR 40 TO 45 MPH...IS
LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY...IN WAKE OF THE
STRONG COLD FRONT.  WINDS WILL DIMINISH IN THE LATE AFTERNOON
TO EARLY EVENING WEDNESDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KEWX 150351
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 PM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FOR WEDNESDAY FROM 8 AM TO 5 PM CST...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AFTER
MIDNIGHT TONIGHT THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. AS
HIGH PRESSURE QUICKLY BUILDS OVER THE AREA IN WAKE OF THE COLD
FRONT...STRONG NORTH AND NORTHWEST WINDS ARE EXPECTED OVER SOUTH
CENTRAL TEXAS WEDNESDAY.

TXZ171>173-183>194-202>209-217>225-228-152300-
/O.CON.KEWX.WI.Y.0011.061115T1400Z-061115T2300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
951 PM CST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST
WEDNESDAY.

NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS NEAR 40 TO 45 MPH...IS
LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY...IN WAKE OF THE
STRONG COLD FRONT.  WINDS WILL DIMINISH IN THE LATE AFTERNOON TO
EARLY EVENING WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 151003
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

.A STRONG COLD FRONT WILL EXIT SOUTH CENTRAL TEXAS EARLY THIS
MORNING. AS HIGH PRESSURE QUICKLY BUILDS OVER THE REGION IN THE
WAKE OF THE COLD FRONT...STRONG NORTHWEST WINDS WILL PERSIST OVER
SOUTH CENTRAL TEXAS. THIS WILL CREATE HAZARDOUS OUTDOOR ACTIVITIES
AND DRIVING CONDITIONS FOR THE DAY.

TXZ171>173-183>194-202>209-217>225-228-152300-
/O.CON.KEWX.WI.Y.0011.061115T1400Z-061115T2300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
403 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

AFTER THE PASSAGE OF A STRONG COLD FRONT...NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS NEAR 40 TO 45 MPH CAN BE EXPECTED ACROSS SOUTH
CENTRAL TEXAS. WINDS WILL BEGIN TO DIMINISH IN THE LATE AFTERNOON
HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 152138
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT THROUGH TO 5 PM CST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT...

.BLUSTERY NORTH WINDS WILL DECREASE WITH SUNSET AS A STORM SYSTEM
MOVE NORTHEAST TO THE GREAT LAKES. LIGHTER WINDS, VERY DRY AND
COLD AIR, AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO
FREEZING OVER THE HILL COUNTRY, STARTING AROUND 2 AM THURSDAY
MORNING, AND ENDING AROUND 8 AM THURSDAY.


TXZ171-183>189-203-204-152300-
/O.NEW.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/
/O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
338 PM CST WED NOV 15 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

LIGHTER WINDS, VERY DRY AND COLD AIR, AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY, STARTING
AROUND 2 AM THURSDAY MORNING, AND ENDING AROUND 8 AM THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ172-173-190>194-202-205>209-217>225-228-152300-
/O.CON.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
338 PM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 152315
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING IN EFFECT FOR THE HILL COUNTRY TONIGHT...

.NORTH WINDS WILL CONTINUE TO DECREASE AS SUNSET APPROACHES.
LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY...STARTING
AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM THURSDAY.

TXZ171-183>189-203-204-160015-
/O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
/O.CON.KEWX.FZ.W.0003.061116T0800Z-061116T1400Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...UVALDE...
HONDO
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. 

SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL
CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET.

LIGHTER WINDS...VERY DRY AND COLD AIR...AND CLEAR SKIES WILL
ALLOW TEMPERATURES TO FALL TO FREEZING OVER THE HILL COUNTRY...
STARTING AROUND 2 AM THURSDAY MORNING...AND ENDING AROUND 8 AM
THURSDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ172-173-190>194-202-205>209-217>225-228-160015-
/O.EXP.KEWX.WI.Y.0011.000000T0000Z-061115T2300Z/
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
515 PM CST WED NOV 15 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THIS TREND WILL
CONTINUE WITH A MORE RAPID DECREASE AFTER SUNSET. HOWEVER...SOME
WIND GUSTS UP TO 35 MPH CAN BE EXPECTED UNTIL AROUND SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:30 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 14, 3:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CST TUE NOV 14 2006

.DISCUSSION...
THE BIG DIG IS UNDERWAY. THE DEVELOPING STORM SYSTEM WILL DROP
SOUTH INTO OKLAHOMA EARLY WEDNESDAY MORNING BRINGING US STRONG
NORTHERLY WINDS. THE SURFACE PRESSURE GRADIENT WILL SUPPORT 30 MPH
SUSTAINED WINDS. AND WITH THE UPPER JET RIGHT OVER US WEDNESDAY
AND MASSIVE SINKING MOTION IN THE ATMOSPHERE, OCCASIONAL WIND
GUSTS TO 50 MPH WILL BE POSSIBLE. EXPECT TO SEE SUSPENDED DUST IN
THE AIR. DEWPOINTS ARE PROGGED TO FALL TO THE 20S AND EVEN TEENS
TOMORROW. AS THE STORM SYSTEM LIFTS NORTHEAST TO THE GREAT LAKES
REGION WED NIGHT, THE WINDS WILL DECREASE AND THE SURFACE HIGH
PRESSURE CENTER WILL SLIDE SOUTH OVER THE RIO GRANDE PLAINS. WITH
LIGHT WINDS, AND COLDER DRIER ATMOSPHERE OVER US, TEMPERATURES WILL
FALL TO THE 30S WITH FREEZING TEMPERATURES ACROSS MOST OF THE
WESTERN HILL COUNTRY.

A NORTHWEST FLOW REMAINS OVERHEAD THROUGH THE PERIOD WITH
OCCASIONAL SHORT WAVE TROUGHS PASSING THROUGH THE STATE. THIS WILL
KEEP OUR TEMPS ON THE MILD SIDE WITH MAINLY NORTHEAST SURFACE
WINDS. PRECIPITABLE WATER VALUES REMAIN BELOW 1 INCH AFTER
WEDNESDAYS FROPA, SO WILL NOT MENTION ANY PRECIP BEYOND TONIGHT.

&&

.FIRE WEATHER...
AS STATED ABOVE, THE PROJECTED LOW RELATIVE HUMIDITIES AND STRONG
NORTHERLY WINDS WEDNESDAY WILL CAUSE DANGEROUS FIRE BEHAVIOR.
NIGHTTIME HUMIDITIES WILL RECOVER TO NEAR 60 PERCENT. AND DAYTIME
HUMIDITIES THURSDAY WILL AGAIN FALL BELOW 25 PERCENT WITH MUCH
LIGHTER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              58  72  42  70 / 10 0 0 0
AUSTIN BERGSTROM INTL AIRPORT  57  72  41  70 / 10 0 0 0
DEL RIO INTL AIRPORT           54  74  36  75 / -  0 0 -
SAN ANTONIO INTL AIRPORT       55  74  39  72 / 10 0 0 0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

WIND ADVISORY FROM 8 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

06/08
Hazardous weather outlook, Nov 14, 12:03 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 PM CST TUE NOV 14 2006

TXZ171>173-183>194-202>209-217>225-228-151215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1203 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT TO THE
EARLY MORNING ON WEDNESDAY.  THIS WILL BRING WINDY CONDITIONS TO
THE AREA ON WEDNESDAY.

.DAY TWO...WEDNESDAY
NORTH AND NORTHWEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO NEAR 40 TO
45 MPH...IS LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY IN WAKE OF A
STRONG COLD FRONT.  A WIND ADVISORY WILL LIKELY BE REQUIRED FOR
WEDNESDAY.

IN ADDITION TO THE STRONG WINDS...THE FRONT WILL USHER IN DRIER AIR.
A FIRE WEATHER WATCH IS IN EFFECT FOR THE COMBINATION OF STRONG WINDS
AND VERY LOW HUMIDITY ON WEDNESDAY FROM 9 AM TO 6 PM CST.

.DAY THREE...THURSDAY
THE COLDEST OVERNIGHT LOWS SINCE LATE MARCH IS EXPECTED THURSDAY
MORNING...AS LOWS FALL TO NEAR FREEZING TO MID 30S OVER THE HILL
COUNTY TO THE MID AND UPPER 30S ACROSS THE REST OF SOUTH CENTRAL
TEXAS.  THIS MAY BE THE FIRST FREEZE FOR PARTS OF THE TEXAS HILL
COUNTRY FOR THIS FALL...ESPECIALLY IN PROTECTED VALLEYS AND
CANYONS.  BE SURE TO TAKE ACTION TO PROTECT PLANTS AND PETS FROM
THE COLD...AND EXPOSED PIPES IN AREAS AFFECTED BY FREEZING
TEMPERATURES OVER PARTS OF THE HILL COUNTRY.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORT ANY WIND DAMAGE ON WEDNESDAY.

In the hours before

Special weather statement, Nov 14, 3:46 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CST TUE NOV 14 2006

TXZ171>173-183>194-202>209-217>225-228-150845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
346 PM CST TUE NOV 14 2006

...WINDY ON WEDNESDAY AND MUCH COLDER WEDNESDAY NIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AFTER
MIDNIGHT TONIGHT THROUGH THE PREDAWN HOURS ON WEDNESDAY...
BRINGING WINDY CONDITIONS TO SOUTH CENTRAL TEXAS WEDNESDAY.

NORTHWEST WINDS 20 TO 35 MPH...WITH GUSTS NEAR 40 TO 45 MPH...IS
LIKELY ACROSS SOUTH CENTRAL TEXAS WEDNESDAY...IN WAKE OF THE
STRONG COLD FRONT.  A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY.

AS WINDS DIMINISH WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...
WITH VERY DRY CONDITIONS...TEMPERATURES WILL FALL RAPIDLY
UNDER MOSTLY CLEAR SKIES.

THE COLDEST OVERNIGHT LOWS SINCE LATE MARCH IS EXPECTED WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING.  LOWS ARE EXPECTED TO FALL TO
NEAR FREEZING AND LOWER 30S OVER PARTS OF THE HILL COUNTRY.
THIS MAY BE THE FIRST FREEZE FOR PARTS OF THE TEXAS HILL COUNTRY
THIS FALL. LOWS ACROSS THE REST OF SOUTH CENTRAL TEXAS WILL BE IN
THE MID 30S TO NEAR 40.

BE SURE TO TAKE ACTION TO PROTECT PLANTS AND PETS FROM THE
COLD...AND EXPOSED PIPES IN AREAS AFFECTED BY FREEZING
TEMPERATURES OVER PARTS OF THE HILL COUNTRY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON
THESE EVOLVING WEATHER PATTERNS.

THE AVERAGE DATE OF THE LAST FREEZE AND FIRST FREEZE OF THE
YEAR FOR SELECTED AREAS ACROSS SOUTH CENTRAL TEXAS FROM 1950
TO 2006 IS LISTED BELOW.

AVERAGE FIRST AND LAST DATE OF FREEZES 1950 TO 2006

LOCATION        AVERAGE LAST   AVERAGE FIRST
                  FREEZE         FREEZE

AUSTIN MABRY       FEB 24        DEC  2

AUSTIN BERGSTROM   MAR  6        NOV 25

BLANCO             MAR 21        NOV 10

BOERNE             MAR 22        NOV 11

CARRIZO SPRINGS    FEB 19        NOV 30

DEL RIO            FEB 21        DEC  1

EAGLE PASS         FEB 18        DEC  5

GONZALES           FEB 28        NOV 30

JOHNSON CITY       MAR 20        NOV 13

NEW BRAUNFELS      MAR  8        NOV 24

ROCKSPRINGS        MAR 18        NOV 19

SAN MARCOS         MAR  6        NOV 22

SAN ANTONIO        MAR  1        NOV 25

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 6:47 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more9 hr
Nov 14, 3:59 PM CSTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more26 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.